Cloth Diapers & Parenting Community - DiaperSwappers.com

Cloth Diapers & Parenting Community - DiaperSwappers.com (http://www.diaperswappers.com/forum/index.php)
-   Parenting Talk (http://www.diaperswappers.com/forum/forumdisplay.php?f=12)
-   -   Azithromycin Reaction? (http://www.diaperswappers.com/forum/showthread.php?t=1421374)

5littleblessings 07-19-2012 03:08 AM

Azithromycin Reaction?
 
Hello,
My son who is 2.8 year old was prescribed Azithromycin for possible pneumonia and although I don't like to give antibiotics I agreed because my oldest daughter just had pneumonia and I didn't want him to b as sick as she was. Well, I noticed a change in him after the 1st dose and I don't know if it's just a coincidence or not but he has since been waking up from naps and sleeping at night in a horrible state like a night terror. He is just beside him self crying, hitting, yelling in this weird voice. He's not making eye contact good or his eyes just look like it's not him in there. And he doesn't k ow what he wants and it's so hard to calm him. This is not normal for him and I feel so bad I don't know what to do. Can anyone please help???

waiting4babygurl 07-19-2012 04:41 AM

Call his ped and tell him about the changes in your child's behavior.

dancermommy1 07-19-2012 05:51 AM

Re: Azithromycin Reaction?
 
That's not a normal response to azithromycin. Don't wait around, go ahead and call your pediatrician as soon as you can and describe the symptoms, especially the "blank" look.

Azithromycin is pretty mild, IMO. I've had a mild reaction to an antibiotic before, and the extent of it was an upset stomach.

FWIW, that's a normal age for night terrors, so it could be a coincidence, and fever from the pneumonia might be contributing to the nightmares (e.g., waking him during a nightmare where he might otherwise sleep through without waking), but it's still worth calling since it came about at the same time, out of the blue, and is abnormal for your child.

5littleblessings 07-19-2012 05:59 AM

Re: Azithromycin Reaction?
 
I did call and they said it's they didn't see it on the reactions list but I can bring him in tomorrow. So I don't know if i should give it again or not. He did it again last night at about 3:30. He sleeps with me so I'm there to try and comfort him right away but he is just so frantic. I feel so bad for him.

dancermommy1 07-19-2012 06:22 AM

Re: Azithromycin Reaction?
 
What time are you giving it? I'm guessing 2x a day (at least that's what we've always been prescribed)... Maybe give the last dose earlier in the day, or if you feel you don't want to give it, just skip the evening dose and NOT the morning dose. You really don't want to just up and stop giving it at all, but we were told by our ped. that one missed dose is not horrible. Maybe giving it earlier would allow his little body to process it better before bedtime. I don't know, I'm just guessing...

You could always call again today and speak with a nurse on call--she might be able to call in a different antibiotic for you. Ours will do that if we have concerns or reactions.

5littleblessings 07-19-2012 12:09 PM

Re: Azithromycin Reaction?
 
Once a day for five days. The first day was a double dose. I just hate seeing him like that

TooBusyBearcubs 07-19-2012 12:49 PM

Re: Azithromycin Reaction?
 
Quote:

Originally Posted by 5littleblessings (Post 15422445)
Hello,
My son who is 2.8 year old was prescribed Azithromycin for possible pneumonia and although I don't like to give antibiotics I agreed because my oldest daughter just had pneumonia and I didn't want him to b as sick as she was. Well, I noticed a change in him after the 1st dose and I don't know if it's just a coincidence or not but he has since been waking up from naps and sleeping at night in a horrible state like a night terror. He is just beside him self crying, hitting, yelling in this weird voice. He's not making eye contact good or his eyes just look like it's not him in there. And he doesn't k ow what he wants and it's so hard to calm him. This is not normal for him and I feel so bad I don't know what to do. Can anyone please help???

What you describe does indeed sound like a night terror, but that isn't to say that it couldn't be something else. If it continues after you stop the Zithromax, I would request a referral to a sleep specialist. Peds can be helpful and well-intentioned, but they are NOT sleep specialists and, IME, their advice and perspective doesn't always jive with the specialist's.
The blank look is actually very common with sleep behaviors. However, it is happening a little later in the night than what is common, so I think dancermommy1 could be right about fevers or something else causing a disruption to his normal sleep patterns.
How high is his fever when this stuff is happening?

Bhavana 07-19-2012 01:07 PM

Re: Azithromycin Reaction?
 
I've found that giving(or taking) antibiotics-or any such strong tablets- on an empty stomach causes a sick feeling...like knotty stomach, double vision for a few seconds, heaving cos you are so scared about what you are feeling.

I took gatifloxacin just before I'd lunch thinking I'll be fine..I couldnt finish the meal, I just felt so sick I'd to run to lay on the bed or I was afraid I'll topple off the chair. The feeling went away after about 10 mins. I was 3 mos along with DS2 then and MIL was beside herself at my fling on the bed..she thought I was 'violently' miscarrying! I thought so too, until I recovered and realised that it must've been gati. My FIL -a doc- casually said afterwards, I think I forgot to tell you to take it AFTER your meal!

And before that, DS1 went thro this when he was the same age as your LO. He wouldnt eat anything, but the med Azibact had to be given because he'd been feverish for 3 days. He was watching TV and he just screamed and raved and in between conveyed that he was feeling "Sankta" a word in our language for that knotty stomach. I could then convince him to eat some rice. He was ok after that.

Dawndelion 07-19-2012 02:40 PM

Re: Azithromycin Reaction?
 
Does it have a dye in it that he could be having a reaction to? That sounds a lot like the reactions my nephew and a few of my friends kids have when they have dyes (mostly red, but one is yellow).

songbird516 07-19-2012 02:47 PM

Re: Azithromycin Reaction?
 
My husband has had a really bad reaction to an antibiotic before; not sure which one. What you're describing sounds like what happened to him. He actually hasn't taken them again; I just have been treating him homeopathically when he gets an infection since then.


All times are GMT -6. The time now is 08:15 AM.

Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
vB.Sponsors